Jan 22, 2006
I was just taken off of viramune due to the new study about its issues with the liver. I have HEP B antibodies, so my MD felt I should leave my two year successful run with viramune to Kalitra. I cannot find this combo listed. Not to second guess my MD but this is a good combo correct? Thanks in advance, you guys are such a comfort to me in times of stress.
Response from Dr. Young
Thanks for your post and nice words.
If you've been sucessful on nevirapine (Viramune) for two years, the likelihood of having liver toxicity at this point is vanishingly low. Most of the reported toxicity happens in the first weeks or months of treatment, not after years.
I'd want to know more about your hepatitis B status-- just having antibodies doesn't mean that you have active hepatitis.
Switching to Kaletra would certainly maintain potency, but adds its own set of potential side effects and toxicities-- especially increases in cholesterol and triglycerides.
If you were my patient, I don't think that there's sufficient basis to switch from a well tolerated, durable drug regimen-- if so, I'd consider one of the newer boosted PIs, like fosamprenavir (Lexiva, Telzir) or atazanavir (Reyataz), since they offer improved side effect or toxicity profiles.
Good luck, be well. BY
pins and needles feeling
- Should I Get Tested After Sex With A Prostitute?
- Pain In Penis After Anal Sex What Are The Chances Of HIV
- Irritation On Penis Tip After Sex Chlamydia Sti
- Are Lymph Node Swelling Ringing Ears Vision Change Signs Of Hiv?
- Can I Drink Alcohol With Combivir And Viramune?
- Can You Get Hepatitis From Toilet Seat?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.